Alert archive / California / Special Weather Statements in 2012

Special Weather Statement, NWS Eureka, CA

June 4, 2012Humboldt County, California

NWS Eureka, CA issued this special weather statement at Jun 4, 2012, 12:52 PM PDT for Humboldt County, California. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2012, 12:52 PM PDT (19:52 UTC)
Expired
Jun 4, 2012, 1:30 PM PDT
In force
38 min
Issued by
NWS Eureka, CA

County Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 76 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 7.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2012-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2012-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WWUS86 KEKA 041952
SPSEKA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1252 PM PDT MON JUN 4 2012

CAZ003-004-042030-
HUMBOLDT CA-TRINITY CA-
1252 PM PDT MON JUN 4 2012

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL TRINITY COUNTY IN NORTHWEST CALIFORNIA
  EASTERN HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA

UNTIL 130 PM PDT

AT 1246 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF 
HOOPA TO MAPLE CREEK TO 9 MILES NORTH OF BRIDGEVILLE TO 6 MILES 
NORTHEAST OF WEOTT...AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. 
ADDITIONALLY...SMALL HAIL AND HEAVY RAIN CAN BE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
   WEITCHPEC... DINSMORE... HOOPA AND  WILLOW CREEK...
   SALYER...
   BURNT RANCH AND  ORLEANS...

LAT...LON 4134 12377 4139 12363 4139 12350 4138 12348
      4109 12342 4093 12340 4044 12347 4023 12389
      4054 12382 4071 12384 4109 12395
TIME...MOT...LOC 1950Z 219DEG 23KT 4104 12382 4078 12376
          4061 12374 4039 12380

$$

JCA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 9:43 AM PDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 4, 9:43 AM PDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
943 AM PDT MON JUN 4 2012

.SYNOPSIS...UNSEASONABLY COOL AND SHOWERY WEATHER WILL BE THE
RULE TODAY WITH A FEW RUMBLES OF THUNDER EVEN POSSIBLE. CLOUDS WILL
GIVE WAY TO SUNSHINE LATER TUESDAY INTO WEDNESDAY. TEMPERATURES
WILL REMAIN RATHER COOL THROUGH THE END OF THE WEEK WITH ANOTHER
COLD FRONT IMPACTING THE NORTH COAST ON THURSDAY.

&&

.UPDATE...SOUTHERLY DOWNSLOPE FLOW HAS ALLOWED TEMPERATURES IN THE
HUMBOLDT BAY AREA TO SPIKE INTO THE MID 60S THIS MORNING. THIS
FLOW SHOULD CONTINUE FOR A FEW MORE HOURS BEFORE SHOWERS MOVE INTO
THE AREA FROM THE WEST INCREASING CLOUD COVER AND DROPPING
TEMPERATURES. OTHERWISE THE FORECAST REMAINS ON TRACK WITH
ISOLATED LIGHTNING NOW OCCURRING JUST OFF THE COAST NEAR CEC.
ADDITIONALLY A SHOWER DEVELOPED IN THE TRINITY HORN THIS MORNING
AND QUICKLY DISSIPATED IN THE INCREASING UNSTABLE AIR BEHIND THE
EARLY MORNING RAIN SHIELD. ADDITIONAL SHOWERS MAY DEVELOP THROUGH THE
DAY WITH THE POSSIBILITY OF LIGHTNING...GUSTY WINDS...AND SMALL
HAIL WITH THE STRONGEST STORMS. THE PREVIOUS DISCUSSIONS ARE
INCLUDED BELOW. RPA

&&

.DISCUSSION.../ISSUED 433 AM PDT MON/ THE REDWOOD COAST IS DRYING
OUT EARLY THIS MORNING AS THE BETTER JET STREAK-AIDED DIVERGENCE
LIFTS OUT AND THE SUBTROPICAL MOISTURE PLUME SHIFTS SOUTHEASTWARD
DOWN THE COAST. THE STEADIER RAIN WILL FOCUS ON MENDOCINO AND
TRINITY COUNTIES THIS MORNING BUT AS THE MAIN SHORTWAVE TROUGH
APPROACHES THIS AFTERNOON...TAKING ON A NEGATIVE TILT...SHOWERS
WILL INCREASE AGAIN FROM CAPE MENDOCINO NORTHWARD...WHILE A DRYING
TREND BEGINS FURTHER SOUTH AND EASTWARD. INSTABILITY AT THE COAST
WILL ACTUALLY BE GREATEST THIS MORNING IN THE LOW LEVEL SSW FLOW
AHEAD OF THE SFC LOW...BUT THERE WILL BE A LACK OF MOISTURE AND
FORCING. LOW AND MID-LEVEL MOISTURE WILL RETURN THIS AFTERNOON
ALONG WITH RENEWED FORCING AS THE SHORTWAVE TROUGH
APPROACHES...HOWEVER PROFILES WILL ACTUALLY BECOME MORE STABLE AS
THE LOW-MID LEVEL FLOW VEERS TO NW AND THE FLOW ALOFT REMAINS
SOUTHERLY. UNSEASONABLY COLD AIR WILL ARRIVE ALOFT WITH THE UPPER
LOW BUT THIS LAYER WILL ALSO BE QUITE DRY. BEST SHOT AT COLDER
CLOUD TOPS AND THUNDER WILL BE THIS AFTERNOON BUT THE
AFOREMENTIONED REASONING WILL LIKELY LIMIT THE CONVECTION TO
RELATIVELY LOW- TOPPED SHOWERS. WOULDNT RULE THUNDER OUT
COMPLETELY GIVEN THE SHARPENING AND NEG TILT APPEARANCE OF THE
TROUGH AND THE DEGREE OF UPPER-LEVEL COOLING. IN ANY CASE SHOWER
ACTIVITY WILL DECREASE OVERNIGHT WITH JUST SOME ISOLATED SHOWERS
LEFTOVER TUESDAY MORNING. MUCH IMPROVED CONDITIONS ARE EXPECTED BY
MIDDAY WITH CLEARING SKIES. STILL LOOKING AT FROST POTENTIAL
WEDNESDAY MORNING...IN FACT FORECAST LOWS ARE IN THE UPPER 30S FOR
MUCH OF TRINITY COUNTY TUESDAY MORNING BUT EXPECT ENOUGH WIND AND
CLOUDS TO LIMIT WIDESPREAD FROST. DAY SHIFT WILL HAVE TO TAKE A
SECOND LOOK BUT AT THIS POINT THINK WE WILL BE ABLE TO AVOID
ISSUING ANY ADVISORIES. WEDNESDAY MORNING WILL BE A DIFFERENT
MATTER AND PORTIONS OF THE NORTH COAST INTERIOR AND MENDO INTERIOR
ZONES MAY SEE PATCHY FROST AS WELL. MODELS ARE COMING INTO DECENT
AGREEMENT FOR A COLD FRONT TO APPROACH THE NORTH COAST THURSDAY SO
RAISED POPS INTO THE CHC CATEGORY. COLD NORTHERLY FLOW MAY
CONTINUE INTO THE WEEKEND BUT WITH THE RELATIVELY ACTIVE SYNOPTIC
PATTERN EXPECT THE MARINE LAYER TO BE DISRUPTED. THIS MAY ALLOW
FOR MORE SUNSHINE ALONG THE COAST AND A DECENT WEEKEND...DESPITE
UNSEASONABLY COOL WEATHER FOR THE INTERIOR. AAD

&&

.AVIATION.../ISSUED 433 AM PDT MON/ BACK EDGE OF WARM FRONTAL
PRECIP MOVG INLAND ATTM. VFR CIGS PREVAIL WITH MVFR TO IFR
CONDITIONS IN HEAVIER PRECIP. SLY WINDS WILL INCREASE THIS MORNING
AS SFC LOW APPROACHES THE COAST. COLD FRONT WILL CROSS THE REGION
THIS AFTERNOON WITH NLY WINDS RAPIDLY INCREASING IN IT/S WAKE. MDT
TO HVY SHRA AHEAD OF AND ALONG THE FRONT WILL PRODUCE PERIODS OF
IFR CONDITIONS. MVFR CIGS WILL CONTINUE THROUGH THE AFTERNOON
BEFORE LIFTING TO VFR THIS EVENING. NLY WINDS WILL REMAIN ELEVATED
THROUGH THE EVENING...THEN GRADUALLY DIMINISH OVERNIGHT. PARTIAL
CLEARING OVERNIGHT MAY ALLOW SOME PATCHY FG TO DEVELOP OVER
INTERIOR VALLEYS EARLY TUE.

&&

.MARINE.../ISSUED 433 AM PDT MON/ LGT WINDS BECMG SLY AND
INCREASING EARLY THIS MORNING AS WARM FRONT PUSHES N AND SFC LOW
APPROACHES THE WATERS. SLY WINDS WILL BRIEFLY PEAK NEAR ADVISORY
LEVELS AS THIS LOW MOVES ACROSS THE WATERS THIS MORNING. WINDS
WILL SHIFT TO THE N AND INCREASE LATER THIS MORNING IN THE WAKE OF
COLD FRONTAL PASSAGE. NLY WINDS WILL INCREASE TO ADVISORY LEVELS
THIS AFTERNOON THEN DIMINISH FROM N TO S TONIGHT AS AN UPPER
TROUGH CROSSES THE REGION. SHORT PERIOD SEAS WILL BUILD THIS
AFTERNOON AND COMBINE WITH A 3 TO 5 FT WNW SWELL RESULTING IN
COMBINED SEAS PEAKING BETWEEN 6-10 FT AT 8 SEC LATE THIS
AFTERNOON/EARLY THIS EVENING. SEAS WILL SUBSIDE OVERNIGHT IN
RESPONSE TO DIMINISHING WINDS. HIGH PRES WILL BUILD IN FROM THE SW
TUE INTO WED WITH NLY WINDS INCREASING AGAIN ESPECIALLY S OF CAPE
MENDO. PRES GRADIENT RELAXES SLIGHTLY THU AS A WEAK STORM PASSES
TO THE N. HIGH PRES OFFSHORE STRENGTHENS AND A THERMAL TROUGH
DEVELOPS LATE IN THE WEEK. MODELS CONTINUE TO SHOW INCREASING NLY
WINDS...BUT DIFFER ON THE TIMING AND STRENGTH. TRENDED TOWARDS GFS
SOLN WITH NLY WINDS INCREASING TO NEAR GALES THIS WEEKEND. WILL
CONTINUE TO MONITOR TYPHOON MAWAR OVER THE WEEK AS IT UNDERGOES
EXTRA TROPICAL TRANSITION. LONG PERIOD SWELL FROM THIS STORM COULD
BE A WAVE MAKER FOR THE NORTH COAST BY THE MIDDLE OF NEXT WEEK.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
  SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS
  EVENING PZZ450.

  SMALL CRAFT ADVISORY UNTIL 9 PM PDT THIS EVENING PZZ470.

  SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM PDT
  TUESDAY PZZ455.

  SMALL CRAFT ADVISORY UNTIL 9 AM PDT TUESDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Jun 4, 5:08 AM PDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
508 AM PDT MON JUN 4 2012

CAZ001>004-076-051215-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
508 AM PDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS WILL CONTINUE THROUGH THIS EVENING WITH ISOLATED
THUNDERSTORMS POSSIBLE MAINLY NORTH OF CAPE MENDOCINO. SMALL HAIL
WILL BE POSSIBLE WITH THE STRONGEST OF THE SHOWERS THIS AFTERNOON
AT ELEVATIONS ABOVE 1000 FEET. MEANWHILE SNOW LEVELS WILL FALL TO
4000 FEET OVERNIGHT TONIGHT WITH A COATING TO A COUPLE INCHES
POSSIBLE OVER THE HIGHEST MOUNTAIN PASSES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AS SKIES BEGIN TO CLEAR BY TUESDAY MORNING SOME FROST IS A
POSSIBILITY ACROSS THE INTERIOR VALLEYS OF TRINITY COUNTY. EVEN
COLDER TEMPERATURES WILL BE POSSIBLE WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL OR SMALL HAIL TO
THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jun 4, 12:52 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1252 PM PDT MON JUN 4 2012

CAZ003-004-042030-
HUMBOLDT CA-TRINITY CA-
1252 PM PDT MON JUN 4 2012

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL TRINITY COUNTY IN NORTHWEST CALIFORNIA
  EASTERN HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA

UNTIL 130 PM PDT

AT 1246 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
HOOPA TO MAPLE CREEK TO 9 MILES NORTH OF BRIDGEVILLE TO 6 MILES
NORTHEAST OF WEOTT...AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
ADDITIONALLY...SMALL HAIL AND HEAVY RAIN CAN BE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
   WEITCHPEC... DINSMORE... HOOPA AND  WILLOW CREEK...
   SALYER...
   BURNT RANCH AND  ORLEANS...

LAT...LON 4134 12377 4139 12363 4139 12350 4138 12348
      4109 12342 4093 12340 4044 12347 4023 12389
      4054 12382 4071 12384 4109 12395
TIME...MOT...LOC 1950Z 219DEG 23KT 4104 12382 4078 12376
          4061 12374 4039 12380

JCA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 1:30 PM PDTSpecial Weather StatementEKA45 min

Nearby

Special Weather Statements in California, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.